Mississippi, 2006

Flash Flood in Mississippi, July 5, 2006

July 5, 2006 · NWS JAN · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 5, 2:23 PM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 5, 2:23 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT WED JUL 5 2006

.DISCUSSION...SCATTERED CONVECTION CURRENTLY OCCURRING ACROSS MUCH
OF THE CWA AS PREVIOUSLY FORECASTED.  MOST OF THE ACTIVITY IS
CURRENTLY CONCENTRATED SOUTH OF INTERSTATE 20.  THIS ISNT THAT BIG
OF A SURPRISE AS THIS AREA HAS BEEN A LITTLE MORE MOIST...AND UP
UNTIL THE CONVECTION BEGAN...HAD LESS CLOUD COVER TODAY WHICH HAS
ALLOWED FOR BETTER HEATING THIS AFTERNOON.

FOR TONIGHT...THE UPPER LOW CURRENTLY LOCATED OVER EAST TEXAS WILL
CONTINUE TO SHIFT SOUTHEAST AND INTO THE NORTHWEST GULF OF MEXICO...
WITH THE UPPER RIDGE OVER THE WESTERN PLAINS NUDGING A LITTLE
FURTHER EAST.  MEANWHILE...A LONGWAVE TROUGH STRETCHING SOUTHWEST
OUT OF EASTERN CANADA ACROSS THE GREAT LAKES...AND INTO THE
TENNESSEE VALLEY...WILL BEGIN TO ROTATE EAST THROUGH THE REGION.
THIS WILL ALLOW A COLD FRONT TO BEGIN TO APPROACH NORTHERN PORTIONS
OF THE FORECAST AREA EARLY TOMORROW MORNING.  WITH THE SOUPY AIRMASS
ALREADY IN PLACE OVER THE REGION AND WITH THE FRONT PROVIDING A
LITTLE EXTRA LIFT...I CONTINUED TO CARRY THE HIGHEST POPS THROUGH
THE OVERNIGHT HOURS ACROSS THE DELTA REGION.  THERE STILL LOOKS TO
BE LITTLE CHANCE FOR ANYTHING BECOMING SEVERE...BUT WITH
PRECIPITABLE WATER VALUES ABOVE 2 INCHES...IT LOOKS LIKE HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY ACTIVITY THAT DEVELOPS.

FOR THURSDAY...THE PREVIOUS MENTIONED COLD FRONT WILL CONTINUE ITS
SOUTHWARD TREK THROUGH THE REGION.  AS MENTIONED BY MY PREVIOUS
COUNTERPART...MODELS STILL DEPICT SOME LOW LEVEL CONVERGENCE ALONG
THIS FRONT WITH A BIT OF DIFFLUENCE IN HIGH LEVEL WIND FIELDS
OVERHEAD.  THIS...COMBINED WITH THE DAYTIME HEATING AND THE MOIST
AIRMASS IN PLACE...SHOULD ALLOW FOR THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS CLOSE TO THE BOUNDARY THROUGHOUT THE DAY.  AS THE DAY
PROGRESSES...SO WILL THE SOUTHWARD ADVANCEMENT OF THE FRONT.  BY
THURSDAY EVENING...I EXPECT MOST OF THE ACTIVITY TO BE SOUTH OF THE
INTERSTATE 20 CORRIDOR WITH CLEARING BEGINNING IN THE NORTH.  MAV
POPS REPRESENT THIS SO WILL STICK CLOSE TO IT.  IN TERMS OF
SEVERE...THE SAME STORY WILL GO FOR THURSDAY...THERE STILL LOOKS TO
BE LITTLE CHANCE FOR ANYTHING BECOMING SEVERE...BUT WITH
PRECIPITABLE WATER VALUES ABOVE 2 INCHES...IT LOOKS LIKE HEAVY
RAINFALL WILL BE THE BIGGEST CONCERN. /19/

IN THE LONGER TERM...SURFACE/850 MB RIDGING DEVELOPS OVER MUCH OF
THE FORECAST AREA FRIDAY. WEAK TROUGHING LINGERS NEAR THE COAST WITH
DECENT MOISTURE IN PLACE EXTREME SRN ZONES EARLY BEFORE DRYING FROM
THE NORTH. LOW LEVEL SLY FLOW RETURNS FOR THE WEEKEND. DECENT
MOISTURE RETURN NOTED SRN AREAS FOR SATURDAY...INCREASING FROM THE
SOUTH OVER THE REST OF THE FORECAST AREA BY SUNDAY. PRECIPITABLE
WATER VALUES CLIMB BACK ABOVE 1.5 INCHES BY SUNDAY AFTERNOON. UPPER
RIDGING UPSTREAM FLATTENS AS A SHORTWAVE MOVES EWD ACROSS THE
CENTRAL/SRN PLAINS. MOISTURE CONTINUES TO DEEPEN INTO THE BEGINNING
OF NEXT WEEK. THE SHORTWAVE PIVOTS THROUGH ARKANSAS THEN N OF THE
FORECAST AREA MONDAY. BY THIS TIME PRECIPITABLE WATER VALUES ARE
FORECAST ABOVE 2 INCHES OVER SWRN ZONES. A GOOD SLY FETCH NOTED AT
LOW LEVELS MONDAY THROUGH WEDNESDAY. UPPER RIDGING BEGINS TO BUILD
BACK IN FROM THE WEST TUESDAY IN THE WAKE OF THE SHORTWAVE BUT DEEP
MOISTURE REMAINS IN PLACE. THE NEXT HEALTHY WAVE IS FORECAST TO MOVE
THROUGH THE REGION WEDNESDAY. /03/

&&

.AVIATION...PLENTY OF SCATTERED CONVECTION IS BREAKING OUT ACROSS
THE AREA THIS AFTERNOON.  SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AT EVERY SITE THROUGH THE EVENING.  CEILINGS WILL RANGE BETWEEN 1500
TO 2000 FEET.  VISIBILITY REDUCTIONS OF BELOW 1-2 MILES WILL ALSO BE
POSSIBLE IN AREAS WERE CONVECTION OCCURS. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  85  66  90 /  65  66  28   5
MERIDIAN      71  87  66  90 /  66  65  32   4
VICKSBURG     70  84  67  90 /  65  62  24   5
HATTIESBURG   73  88  70  90 /  60  80  49  23
NATCHEZ       71  83  67  87 /  60  79  37  14
GREENVILLE    69  85  64  90 /  67  44   7   2
GREENWOOD     68  85  63  90 /  67  44   9   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/03
Hazardous weather outlook, Jul 5, 1:34 PM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT WED JUL 05 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061934-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
234 PM CDT WED JUL 05 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...FLOODING...
THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL BE
POSSIBLE WEDNESDAY EVENING ACROSS THE ENTIRE ARKLAMISS...WITH
THIS POTENTIAL CONTINUING OVERNIGHT NORTHWEST OF THE NATCHEZ
TRACE CORRIDOR.

A MOIST AIR MASS IS CURRENTLY IN PLACE OVER THE REGION. THIS
ENVIRONMENT IS RIPE FOR SHOWER AND THUNDERSTORM DEVELOPMENT...AND
ANY DISTURBANCES THAT MOVE INTO THE AREA WILL PROVIDE THE
POTENTIAL FOR PERIODS OF HEAVY RAINFALL. A COLD FRONT EXPECTED TO
NEAR THE UPPER DELTA REGION BY THURSDAY MORNING WILL KEEP THE
POTENTIAL FOR HEAVY DOWNPOURS GOING ACROSS NORTHWEST
MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

WHILE MAJOR FLOODING PROBLEMS ARE NOT ANTICIPATED...HEAVY
DOWNPOURS DELIVERING 1 TO 2 INCHES OF RAINFALL IN AN HOURS TIME
WILL BE POSSIBLE IN ISOLATED LOCATIONS. THIS COULD RESULT IN
RAPID PONDING OF WATER ON AREA ROADS AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT...
THE POTENTIAL FOR HEAVY RAIN-PRODUCING THUNDERSTORMS WILL
CONTINUE ACROSS THE ENTIRE ARKLAMISS REGION THURSDAY AS A COLD
FRONT PLOWS SOUTH INTO THE TROPICAL AIRMASS IN PLACE. WITH THE
HIGH AMOUNT OF MOISTURE IN THE ATMOSPHERE ANY STORM WILL BE VERY
RAIN EFFICIENT AND DOWNPOURS COULD QUICKLY DELIVER 1 TO 2 INCHES
OF RAIN IN ISOLATED LOCATIONS. THIS AMOUNT OF RAINFALL IN A SHORT
TIME COULD CONTINUE TO CREATE ISSUES WITH TEMPORARY PONDING OF
WATER.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 82 km away, was scanning. The volume nearest the first event began at 00:04 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Warren

When
July 5, 6:00 PM CST to 7:00 PM CST
Where
Warren County, 5 mi SE of Vicksburg
Property damage
$12,000
Reported by
NEWSPAPER
Coordinates
32.357, -90.852 (the zone’s center; the record gives no point)

Localized heavy rain, between 2 and 4 inches, fell across portions of central Warren county and caused the flooding of a few county roads. A couple of the roads had 1 to 3 feet of water flowing over them. One vehicle stalled and became submerged by several feet of water and the driver had to be rescued by a passer-by.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519692.